Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 6, 2021, 3:30 AM CDT for Lee County, Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 3:30 AM CDT (08:30 UTC)
- Expired
- Aug 6, 2021, 4:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.25 in
- Wind
- 30
County Lee County, IA
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WWUS83 KDVN 060830
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
330 AM CDT Fri Aug 6 2021
IAZ089-099-ILZ034-MOZ010-060900-
Hancock IL-Des Moines IA-Lee IA-Clark MO-
330 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern
Hancock, southwestern Des Moines, central Lee and north central Clark
Counties through 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Donnellson, or 10 miles northwest of Nauvoo, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Franklin and New Boston around 335 AM CDT.
Other locations in the path of this storm include West Point,
Montrose, Nauvoo, Fort Madison, Niota and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4052 9163 4070 9166 4079 9126 4052 9121
TIME...MOT...LOC 0829Z 262DEG 18KT 4063 9155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:18 AM CDT, 12 minutes earlier.
Area forecast discussion, Aug 6, 3:18 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 318 AM CDT Fri Aug 6 2021 .SYNOPSIS... Issued at 318 AM CDT Fri Aug 6 2021 Very isolated showers and thunderstorms were found over southeast Iowa and far northeast Missouri early this morning. More widespread thunderstorms were over western Iowa, where there was dissipating southward moving MCS that developed from severe storms last evening over far northeast IA and SE SD. A noticeable outflow boundary was evident on DMX 88d racing southeast toward southeast IA. Temperatures at 2 am were in the mid to upper 60s with dewpoints only a few degrees lower in a weak low level southerly flow south of a stalled surface front reaching from southern SD through southern MN into western WI. Aloft, a trough axis reached from MN to eastern OK with several impulses rotating through this feature. The main areas of thunderstorms were occurring where these were interacting with deep moisture to the east and steeper mid level lapse along and west of the MO River Valley. && .SHORT TERM...(Today and Tonight) ISSUED AT 318 AM CDT Fri Aug 6 2021 Potential for showers and thunderstorms is the main challenge in the somewhat complex convective setup over the area. This morning, scattered thunderstorms look to be initially confined to areas along and south of I-80, where a mid level impulse interacts with an area of moisture transport and a modest low level jet. Some of these storms may produce small hail, considering the seasonably low freezing levels. This activity, and activity over central IA, may spread north and east over the rest of the forecast area by mid morning, albeit in isolated to scattered coverage as a vort max over nw IA pushes through the area. Overall, hi-res convective models have been of little value with trends so far this morning. By mid to late afternoon, there may be lull in the convection with partial clearing as the main upper trough passes eastward allowing a period of of subsidence that may last into the evening. Temperatures today will be greatly dependent on convective trends and cloud cover, much like yesterday. Counting on most areas seeing a few hours of afternoon sun, will have highs from the lower 80s east to mid and upper 80s west. Overall, convective models have been of little value with trends so far this morning. Tonight, a vort max topping the upper level ridge may trigger another round of thunderstorms, this time more likely along the stalled boundary to the north and thus have slight to low end chance pops after midnight for mainly areas north of I-80. Temperatures look similar to tonight with lows in the mid to upper 60s. .LONG TERM...(Saturday through Thursday) ISSUED AT 318 AM CDT Fri Aug 6 2021 Key Messages: 1. Building heat and humidity through next week. 2. Active weather returns to the region with daily chances of showers and thunderstorms. In general. the 500 mb flow is west to east through the period and slow to evolve due to weak winds aloft. The first 500 mb shortwave will move from northern High Plains on Saturday into the Upper Mississippi River Valley early next week. Model solutions begin to diverge further early next week with disagreement on the intensity of a 500 mb low that moves along the northern tier of the US and. into the Upper Midwest. The ECWMF is a more compact and progressive wave than the GFS and Canadian. This results in the Canadian and GFS digging a deep trough across the Plains while the ECWMF pushes the jet stream farther north into Canada with a strong ridge centered over the intermountain west. The ECWMF would result in a drier end to the long term and potentially warmer while the GFS and Canadian continue the active pattern. Currently, there are daily pops through the period but the next 7 days will not be a complete wash out with many dry hours or days in between. Building heat and humidity will also allow CAPE to build across the area through next week. 0 to 6 km shear values on Saturday are in the 20 to 25 knot range during the afternoon and evening which is why the Storm Prediction Center has the area in a marginal risk of severe thunderstorms. The primary threats would be large hail and damaging winds. Current model forecasts keep the warmest air to the west of the area with the exception of Sunday into Monday with thermal ridge overhead ahead of a cold front and moisture spreading into the area. Think models may be overdoing the dewpoints across the area which has portions of southeast Iowa with dewpoints in the mid to potentially upper 70s. This will impact the heat indices across the area but currently heat indices may exceed 100 degrees early next week. By the middle of next week, the ECWMF would result in hotter temperatures continuing across the area as the jet stream is pushed farther north while the GFS would result in cooler temperatures && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) ISSUED AT 1231 AM CDT Fri Aug 6 2021 A cluster of showers and strong thunderstorms over western Iowa will likely weaken and pass well west of the terminals early this morning. Lingering low level moisture may lead to fog with MVFR visibilities expected at CID and DBQ. An upper level system may bring a round of showers and isolated thunderstorms from mid morning into early afternoon Friday. There is low confidence in this trend and for now, PROB30 groups for showers with MVFR conditions has been added to the forecasts for all sites. Otherwise, VFR conditions will prevail throughout. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Cousins AVIATION...Sheets
Hazardous weather outlook, Aug 5, 10:35 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1035 PM CDT Thu Aug 5 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070345- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1035 PM CDT Thu Aug 5 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Isolated thunderstorms are possible late tonight into early Friday morning. The main threats from these storms will be cloud to ground lightning and small hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are again possible Friday into Friday night. Slow moving storms may pose a risk for localized flash flooding. There are periodic chances for storms Saturday night through early next week. It is too early to determine the risk for severe weather. Heat indices may reach or exceed 100 degrees early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
In the hours before
Special weather statement, Aug 6, 3:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
330 AM CDT Fri Aug 6 2021
IAZ089-099-ILZ034-MOZ010-060900-
Hancock IL-Des Moines IA-Lee IA-Clark MO-
330 AM CDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of northwestern
Hancock, southwestern Des Moines, central Lee and north central Clark
Counties through 400 AM CDT...
At 329 AM CDT, Doppler radar was tracking a strong thunderstorm over
Donnellson, or 10 miles northwest of Nauvoo, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Franklin and New Boston around 335 AM CDT.
Other locations in the path of this storm include West Point,
Montrose, Nauvoo, Fort Madison, Niota and Denmark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4052 9163 4070 9166 4079 9126 4052 9121
TIME...MOT...LOC 0829Z 262DEG 18KT 4063 9155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:34 AM CDT | Special Weather Statement | DVN | Des Moines | 26 min |
| Aug 6, 4:26 AM CDT | Special Weather Statement | DVN | Scotland | 34 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.